| Model Number |
WA64150A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was reported, the rigid endoscopic tissue manipulation forceps could not be opened or closed normally.The metal connection part, for strengthening the opening and closing came off.The issue occurred, during a therapeutic appendectomy.The procedure was completed with a similar device.There were no reports of patient harm.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, olympus confirmed the pull-rod at the distal end is broken.It is assumed that there has already been previous damage during reprocessing and that the assembled set has broken due to impact/fall of the assembled set (jaw insert, handle and handle).The assumed cause is high force on the mouth of the device.Olympus will continue to monitor the field performance of this device.